MAUDE Adverse Event Report: CORDIS CASHEL SABER 6MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 6MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006010S
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, this was a vascular access intervention therapy (vaivt) case, a 6x100mm 90cm saber percutaneous transluminal angioplasty (pta) catheter was inserted for the occluded lesion around the anastomotic part; however, it was inflated at fourteen atmospheres, and it became deflated under six atmospheres.There were no reported patient injuries.The physician then inflated the saber three or four times and it did not deflate.The procedure was completed with the same saber.It was then removed from the patient and there were no anomalies noticed on the device.The device was stored on a shelf in the cath lab.The device was stored for a few days.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There were no anomalies noted while pulling negative pressure.There were no anomalies noted to the device when it was taken out of the packaging.There was no difficulty removing the product from the packaging or removing the product from the hoop.There was no difficulty removing the protective balloon cover.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance felt while a sheath was inserted.There was no unusual force used during the procedure.There was no leakage noted from the balloon at any time during the procedure and after it was removed.The lesion was not calcified.The vessel was moderately tortuous.There was one hundred percent stenosis.The device was used for a chronic total occlusion (cto).The balloon catheter was removed easily and intact.One non-sterile saber 6mm10cm 90 was received coiled inside a plastic bag.Per visual analysis, the balloon was received deflated and no anomalies or damages were observed on the received catheter.Functional analysis to inflate and deflate the balloon was successfully performed.A lab sample.018¿ guidewire was inserted thru the catheter wire lumen via the tip.Then, per the saber ifu, an inflator/deflator device was attached to the inflation lumen of the unit and pressure was applied (balloon was inflated at 16 atm rbp).The balloon was successfully inflated.Next, negative pressure was applied to the balloon for about 30 seconds and the balloon was deflated normally.No difficulty was observed during the test.A device history record (dhr) review of lot 17652789 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty unable to¿ was not confirmed through analysis of the device received for analysis since functional analysis was performed successfully.The exact cause of the deflation difficulty could not be determined during analysis.Based on the limited information available for review, procedural/handling factors and/or concomitant devices used with the balloon catheter may have contributed to the deflation difficulty experienced by the customer since the returned device passed functional analysis.According to the instructions for use, ¿deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the design or manufacturing process of the device.Therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, this was a vascular access intervention therapy (vaivt) case, a saber 6mm10cm 90 was inserted for the occluded lesion around the anastomotic part; however, it was inflated at fourteen atmospheres, and it became deflated under six atmospheres.There were no reported patient injuries.The physician then inflated the saber three or four times and it did not deflate.The procedure was completed with the same saber.It was then removed from the patient and there were no anomalies noticed on the device.The device was stored on a shelf in the cath lab.The device was stored for a few days.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There were no anomalies noted while pulling negative pressure.There were no anomalies noted to the device when it was taken out of the packaging.There was no difficulty removing the product from the packaging or removing the product from the hoop.There was no difficulty removing the protective balloon cover.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance felt while a sheath was inserted.There was no unusual force used during the procedure.There was no leakage noted from the balloon at any time during the procedure and after it was removed.The lesion was not calcified.The vessel was moderately tortuous.There was one hundred percent stenosis.The device was used for a chronic total occlusion (cto).The balloon catheter was removed easily and intact.

Brand Name
SABER 6MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8305531
Report Number9616099-2019-02680
Device Sequence Number154792
Product Code LIT
UDI-Device Identifier20705032068717
UDI-Public20705032068717
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number48006010S
Device Lot Number17652789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1